However, Pred forte does have sulfites in it. I've read that the usual time of use is 10 days. I've been on it for 7 months with serious side effects. My eye pressure went up to 50 - dr. never checked my eye pressure. I had blurred vision for months, dilated pupils (which was wrongly diagnosed as Aidies Pupil), Very high blood pressure -180, 190 over 95 - that is now normal since I stopped using the Pred Forte. Also acne and excessive sweating - that has also gone away when I stopped this drug. I feel like I've been taking something very toxic. If it's not the sulfa, could it be simply the Pred Forte?
23 May 2010
Yes, you can use Pred Forte (prednisolone) ... it is not a "sulfa drug".
Prednisolone is a steroid medicine. It prevents the release of substances in the body that cause inflammation.
Prednisolone ophthalmic (for the eyes) is used to treat eye swelling caused by allergy, infection, injury, surgery, or other conditions.
27 Jul 2011
From all that I have read, you should NOT be on Pred Forte if you are either ON sulfa drugs or allergic to them.
It sounds to me like you reeeeally need to switch eye doctors and PLEASE do see an opthamologist... Please. You can work it out somehow.
My opthamologist refused to remove a cataract from my L eye because my pressure "was way too high at 24" ...
I know that I am having some rare systemic effects from the Pred Forte I've had to take... but I only have to take it for 5 more days... so...
Please... do find an opthamologist. You need 'the real thing' with all the troubles you have been having.
Best wishes to you.
- Pred Forte Information for Consumers
- Pred Forte Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pred Forte (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
iv used fml, vigamox and zaditen. now using pred forte and histazolin. should i use tobradex ointment for swelling that's making eye look ...
2 answers • 4 Aug 2009
I have chronic anterior uveitis and cannot 'wean' off the pred forte because the uveitis flares horribly without the drops. What issues am ...
3 answers • 29 Dec 2009
1 answer • 30 Mar 2010
I have been taking Pred Forte four times a day for 4 weeks. About a week ago I developed a canker on my tongue and now I am gettng one in the top of ...
1 answer • 15 Jan 2011
My GP prescribed me Fucithalmic ointment for my left eye coz I had slight reddish eye n i felt a bit swollen.after 1 week still he same so i wet to ...
1 answer • 21 Feb 2014